Oklahoma, 2016Damaging Wind in Oklahoma, April 26, 2016
April 26, 2016 · NWS SHV · 1 event in 1 county or zone
A line of strong to severe thunderstorms developed over Central and Southern Oklahoma, south into Northcentral Texas during the evening of April 26th, along a strong upper level trough of low pressure which ejected northeast ahead of a closed upper level low pressure system that spun over the Texas and Oklahoma Panhandles into Western Oklahoma and Kansas. These storms marched east into extreme…
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A line of strong to severe thunderstorms developed over Central and Southern Oklahoma, south into Northcentral Texas during the evening of April 26th, along a strong upper level trough of low pressure which ejected northeast ahead of a closed upper level low pressure system that spun over the Texas and Oklahoma Panhandles into Western Oklahoma and Kansas. These storms marched east into extreme Southeast Oklahoma, East Texas, and Northwest Louisiana during the early morning hours on April 27th, producing a number of wind damage reports over these areas. While the initial line of thunderstorms gradually weakened as they moved deeper into East Texas and McCurtain County Oklahoma, another line of strong to severe thunderstorms developed after 3 am over Eastcentral Texas, and quickly moved east across Deep East and Southeast Texas into Southwest Louisiana through daybreak. Additional wind damage reports were received with these storms before they weakened shortly after daybreak.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 26, 10:21 PM CST, 1 hour 4 minutes earlier.
Area forecast discussion, Apr 26, 10:21 PM CST, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1121 PM CDT TUE APR 26 2016
.DISCUSSION...
WATER VAPOR IMAGERY SHOWS A NEARLY STATIONARY UPPER LEVEL LOW OVER
EASTERN WYOMING THIS EVENING...WITH A SECONDARY DISTURBANCE
MOVING AROUND THIS LOW AND LIFTING INTO WESTERN KANSAS. THIS
DISTURBANCE IS NEGATIVELY TILTED AND THE TRIGGER FOR THE SEVERE
WEATHER OUTBREAK ACROSS THE SOUTHERN PLAINS TODAY. AT THIS
TIME...RADAR IMAGERY SHOWS THE SOUTHERN END OF THE CONVECTIVE BAND
OVER CENTRAL OKLAHOMA AND TEXAS...AND WILL LIKELY MOVE INTO OUR
EAST TEXAS AND SOUTHERN OKLAHOMA COUNTIES AROUND OR JUST AFTER
MIDNIGHT. SO FAR...THIS LINE OF THUNDERSTORMS HAS PRIMARILY
PRODUCED DAMAGING WINDS AND LARGE HAIL...AND EXPECT THIS TREND
TO CONTINUE THROUGH THE OVERNIGHT HOURS...AS IT SLOWLY MOVES
INTO THE ARKLATEX. CANNOT RULE OUT AN ISOLATED QLCS TORNADO
EMBEDDED IN THIS LINE OF THUNDERSTORMS...BUT THINK THE MAIN THREAT
WILL CONTINUE TO BE WITH THE STRONG WINDS AND LARGE HAIL. THEREFORE...A
SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR SOUTHEAST
OKLAHOMA...NORTHEAST TEXAS...AND THE MAJORITY OF OUR NORTHWEST
LOUISIANA AND SOUTHWEST ARKANSAS COUNTIES AND PARISHES THROUGH 5
AM. ALTHOUGH THIS LINE OF THUNDERSTORMS MAY BE CAPABLE OF
PRODUCING HEAVY RAIN AT TIMES...HAVE HELD OFF ISSUING A FLASH
FLOOD WATCH GIVEN THAT IT IS MOVING AROUND 25 MPH.
THE FRONT WILL PUSH COMPLETELY PUSH THROUGH THE ARKLATEX DURING
THE MORNING HOURS. HOWEVER...IT APPEARS THE BOUNDARY ITSELF WILL
STALL OVER THE REGION. THEREFORE...IF WE GET ENOUGH CLEARING
BEHIND THE FRONT...WE COULD BE LOOKING AT AROUND OF SEVERE WEATHER
TOMORROW AFTERNOON AND EVENING OVER THE SOUTHEASTERN SECTIONS OF
THE ARKLATEX. HAVE UPDATED THE FORECAST THIS EVENING TO REFLECT
CURRENT THINKING AND ADDED THE SEVERE THUNDERSTORM WATCH.
AFTER THIS EVENT...THE MAIN FORECAST CONCERN WILL BE WITH THE
NEXT UPPER LEVEL LOW TO APPROACH THE REGION ON FRIDAY AND
SATURDAY. SPC IS ALREADY MENTIONING A SEVERE WEATHER RISK FOR THE
ARKLATEX ON SATURDAY...BUT AT THIS POINT IN TIME...MY CONCERN MORE
LIES WITH THE RAINFALL AND FLASH FLOODING POTENTIAL. THE CURRENT
MODELS CONTINUE TO SHOW THE POTENTIAL FOR ANOTHER HEAVY RAIN
EVENT...WITH A BULLSEYE OF OF 3 TO 6 INCHES OVER THE AREA BETWEEN
FRIDAY AND SATURDAY. WILL LIKELY NEED FLASH FLOOD WATCHES FOR THIS
EVENT...BUT DO NOT WANT TO CONFUSE THE ISSUE WITH THE CURRENT
EVENT. PALMER
&&
.PREV DISCUSSION... /ISSUED 942 PM CDT TUE APR 26 2016/
FOR THE 27/00Z TAFS...VFR CONDITIONS TO BEGIN THIS TAF PERIOD BUT
LOW CLOUDS WILL RETURN OVERNIGHT IN ADVANCE OF A STRONG LINE OF
CONVECTION OVER S OK/N TX. THIS LINE SHOULD WEAKEN SLIGHTLY AS IT
SHIFTS FARTHER EAST INTO OUR REGION AFTER MIDNIGHT THROUGH THE WEE
HOURS OF THE MORNING. TSTMS MAY STILL BE SEVERE AS THEY MOVE INTO
OUR E TX TAF SITES VERY NEAR OR SHORTLY AFTER 27/06Z...CONTINUING
EWD INTO TXK/SHV AND EVENTUALLY ELD/MLU LATER IN THE MORNING. MOST
OF THE CONVECTION WILL BE EXITING THE REGION BY AROUND MIDDAY INTO
THE EARLY AFTERNOON WITH IMPROVING CIGS BACK INTO THE VFR CATEGORY
AREA WIDE. GUSTY SOUTH WINDS WILL CONTINUE THROUGH THE TAF PERIOD
AND WILL VEER SLIGHTLY TO THE SW AS THE FRONT APPROACHES BEFORE IT
STALLS OUT LATER ON WEDNESDAY NIGHT. /19/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 86 70 85 66 / 10 80 70 20
MLU 85 69 82 68 / 10 20 80 40
DEQ 83 65 82 59 / 10 90 50 10
TXK 82 68 84 63 / 10 90 70 10
ELD 85 68 81 65 / 10 70 80 20
TYR 85 68 85 64 / 20 90 40 10
GGG 85 68 85 65 / 10 90 60 10
LFK 86 69 84 68 / 10 80 70 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...NONE.
&&
28/19
Hazardous weather outlook, Apr 26, 10:59 AM CST, 12 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1159 AM CDT TUE APR 26 2016
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-271700-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-
PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
1159 AM CDT TUE APR 26 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
STRONG TO SEVERE THUNDERSTORMS...WITH LOCALLY HEAVY
RAINFALL...WILL BEGIN TO MOVE INTO PORTIONS OF NORTHEAST TEXAS AND
SOUTHEAST OKLAHOMA LATE THIS EVENING WITH THE APPROACH OF A DRY
LINE AND COLD FRONT FROM THE WEST. SOME OF THE STORMS WILL BE
CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS AND POSSIBLY AN
ISOLATED TORNADO...ALTHOUGH STORMS WILL LIKELY WEAKEN JUST
SLIGHTLY AFTER MIDNIGHT AS THEY APPROACH SOUTHWEST ARKANSAS AND
NORTHWEST LOUISIANA. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH
AMOUNTS OF ONE TO THREE INCHES WHICH MAY PRODUCE MINOR AREAS OF FLOODING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AND
WEDNESDAY EVENING AS THUNDERSTORMS REGENERATE WITH DAYTIME
HEATING...MAINLY OVER SOUTHWEST ARKANSAS AND NORTHERN LOUISIANA
ALONG THE COLD FRONT SLOWLY MOVING EAST ACROSS THE REGION. THIS
FRONT WILL RETURN INTO THE AREA BY EARLY FRIDAY...PRODUCING
ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS. POSSIBLE SEVERE
WEATHER ALONG WITH EVEN MORE SIGNIFICANT HEAVY RAINFALL FOR LATE
FRIDAY THROUGH EARLY SUNDAY. THIS WEEKEND RAINFALL WILL LEAD TO
CONCERNS FOR FLASH FLOODING.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS MAY BE NEEDED OVERNIGHT AND
WEDNESDAY.
VII
In the hours before
Special weather statement, Apr 26, 10:57 PM CST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1157 PM CDT TUE APR 26 2016
OKZ077-TXZ096-097-108>111-124-270600-
MCCURTAIN OK-RED RIVER TX-WOOD TX-TITUS TX-CAMP TX-FRANKLIN TX-
MORRIS TX-BOWIE TX-
1157 PM CDT TUE APR 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MCCURTAIN...RED
RIVER...NORTHERN MORRIS...CAMP...TITUS...WESTERN BOWIE...WOOD AND
FRANKLIN COUNTIES UNTIL 100 AM CDT...
AT 1157 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES WEST OF BAGWELL TO
8 MILES NORTHEAST OF SULPHUR SPRINGS TO NEAR LAKE TAWAKONI STATE
PARK...AND MOVING EAST AT 45 MPH.
STRONG WINDS BETWEEN 40 AND 50 MPH WILL BE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
MOUNT PLEASANT...PITTSBURG...WINNSBORO...CLARKSVILLE...BOXELDER...
HAGANSPORT...LEESBURG...MOUNT VERNON...QUITMAN...DE KALB...BOGATA...
COOKVILLE...DALBY SPRINGS...NEWSOME...PURLEY...US 259 AND I 30
INTERSECTION...BAGWELL...PLEASANT GROVE...WILKERSON AND SCROGGINS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FOR
SOUTHEASTERN OKLAHOMA...AND NORTHEASTERN TEXAS.
LAT...LON 3297 9531 3371 9530 3373 9449 3328 9466
3290 9503 3290 9515 3277 9515 3275 9517
3275 9564 3296 9566
TIME...MOT...LOC 0456Z 265DEG 37KT 3366 9527 3323 9549 3281 9595
15Thunderstorm Wind, McCurtain
- When
- April 26, 11:25 PM CST
- Where
- McCurtain County, 5.47 mi WSW of Hochatown
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 34.165, -94.756
Several trees reported down on Stevens Gap Road in the Hochatown community.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Missouri, April 26 to 30, 20161 injured · $687,000 · EF1 · 74 events
- Tornadoes and Hail in Oklahoma, April 26, 2016$1.6 million · EF1 · 61 events
- Tornadoes and Flash Flood in Oklahoma, April 26, 2016$225,000 · EF1 · 75 events
- Tornado and Flash Flooding in Kansas, April 26 to 27, 2016$630,000 · EF0 · 73 events
- Tornadoes and Hail in Texas, April 26, 20165 injured · $965,000 · EF0 · 18 events
- Flash Flooding and Hail in Nebraska, April 26 to 27, 2016$2.1 million · 2.5 in hail · 28 events
- Tornadoes and Damaging Winds in Arkansas, April 26 to 27, 2016$550,000 · EF1 · 17 events
- Tornado and Flood in Indiana, April 26, 2016$297,000 · EF1 · 10 events
- Tornado and Hail in Kansas, April 26, 2016$550,000 · EF0 · 8 events
- Flooding and Hail in Kentucky, April 26 to 27, 2016$155,000 · 1.75 in hail · 33 events
- Flash Flooding and Hail in Illinois, April 26, 2016$362,000 · 1.75 in hail · 10 events
- Tornadoes and Flash Flooding in Kansas, April 26 to 27, 2016EF0 · 82 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 621932.